This article answers “Can you drink coffee with Vyvanse?” and gives you information on its potential side effects.
If you are one of the lucky ones who experience no adverse side effects, the benefits of drinking coffee with Vyvanse include higher alertness, awareness, and confidence. Your energy levels may increase significantly, and you may lose weight too.
To determine if it is worth the risk, it is essential to understand what Vyvanse is, its intended use, and any side effects to observe. Take note if you are asking yourself, “Can you drink coffee with Vyvanse?”
Vyvanse is a brand-name prescription medication used to treat Attention Deficit Hyperactivity Disorder (“ADHD”) and binge-eating disorders in adults. Even though it may aid weight loss in certain people, Vyvanse is not recommended for this purpose. It is not prescribed for weight loss due to its high-risk side effects of a stroke or heart attack.
Vyvanse contains amphetamine. The FDA classifies it as a controlled substance that has the potential for misuse, dependence, and overdose.
Therefore, it is only prescribed for certain conditions and individuals. This is essential information to know when considering whether to consume coffee products while taking this drug.
This drug may or may not be taken with food, but take caution before you indulge in your favorite cup of coffee while on this highly potent medication. You need to consult with your doctor before you consume caffeine in any form with this drug.
Caffeine And Vyvanse
Caffeine And Vyvanse are both central nervous system (“CNS”) stimulants, indicating that they increase mental and physical energies, alertness, and concentration. They also increase blood pressure, respiratory rate, and heart rate while decreasing appetite and sleep.
The caffeine content of coffee products depends on the various types and preparations, meaning their stimulant effect will also vary. If you have ever wondered about the caffeine content in your favorite drink, here are a few examples of caffeine content:
- Cold Brew Coffee – a 12 oz. serving contains between 153-238 mg.
- Brewed Coffee – an 8 oz. cup has about 95 mg.
- Espresso – a 1 oz. shot contains approximately 63 mg.
- Instant Coffee – an 8 oz. cup contains around 62 mg.
- Decaffeinated Coffee – an 8 oz. cup contains about 2 mg.
Vyvanse interacts with coffee by increasing the side effects of the drug and caffeine exponentially while also increasing the possibility of an overdose, dangerously high blood pressure, or other adverse side effects.
There will be no side effects for some individuals, and for others, it may lead to serious health problems. To avoid the risk, consult with your doctor, monitor your blood pressure often, and avoid excessive caffeine intake.
You might also enjoy our Russian tea guide.
The Side Effects Of Drinking Coffee With Vyvanse
Scientific research shows that caffeinated coffee, sodas, teas, chocolate, and dietary supplements are also stimulants. Adding the extra caffeine to your body while on Vyvanse may increase the stimulant effect.
If you experience side effects, contact your medical provider, or call 911 immediately. Here are a few reactions to monitor:
- Heart palpitations
- Rapid heartbeat
- Chest pain
- High blood pressure
- Severe mood changes
- Rapid breathing
Can You Drink Coffee With Vyvanse? FAQs
How Much Coffee Can I Drink With Vyvanse?
You should be able to drink as much coffee as your doctor recommends. Everyone reacts differently to the combination of coffee and Vyvanse. However, to stay on the safe side, limiting your added caffeine intake or consuming a coffee alternative instead is recommended.
Should I Talk To My Doctor Before Drinking Coffee With Vyvanse?
Absolutely. Since everyone’s body responds differently to drug and caffeine interactions, you should discuss with your doctor whether drinking coffee with Vyvanse is a good option for you before you do so.
What Should I Do If I Experience Negative Side Effects?
Discontinue consuming coffee and other caffeinated products and contact your medical provider immediately. If your reaction is severe, call 911.